Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Apr 23, 2021, 11:09 PM CDT for Perry County, Mississippi. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2021, 11:09 PM CDT (04:09 UTC)
- Expired
- Apr 24, 2021, 12:00 AM CDT
- In force
- 51 min
- Issued by
- NWS Mobile, AL
County Perry County, MS
The radar
The Mobile radar (KMOB), 103 km from the middle of the area, began a volume at 04:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 4.2 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 873 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 263 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
224
WWUS84 KMOB 240409
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
1109 PM CDT Fri Apr 23 2021
MSZ067-075-076-240500-
Perry MS-Greene MS-Wayne MS-
1109 PM CDT Fri Apr 23 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
PERRY...SOUTHWESTERN WAYNE AND NORTHWESTERN GREENE COUNTIES UNTIL
MIDNIGHT CDT...
At 1108 PM CDT, a strong thunderstorm was located near Sunrise, or 4
miles southeast of Hattiesburg, moving east at 45 mph.
Nickel size hail and wind gusts in excess of 40 mph will be possible
with this storm.
Locations impacted include...
Richton, Beaumont and New Augusta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3143 8915 3143 8894 3152 8894 3158 8870
3112 8863 3111 8915
TIME...MOT...LOC 0408Z 257DEG 40KT 3128 8925
$$
CGALWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Apr 23, 10:24 PM CDT, 45 minutes earlier.
Area forecast discussion, Apr 23, 10:24 PM CDT, 45 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1024 PM CDT Fri Apr 23 2021
.NEAR TERM /Now Through Sunday/...An upper trof over the south
central states advances into the southeastern states on Saturday
then continues off into the western Atlantic during the remainder of
the period. An associated surface low over Texas advances eastward
across central Mississippi and central Alabama on Saturday, then
continues eastward and brings a cold front through the forecast area
Saturday night. A powerful shortwave within the eastern portion of
the upper trof will bring an expansive region of strong deep layer
lift across the forecast area later this evening through Saturday
morning, then moderate deep layer lift persists over the area
(associated with the upper trof) until drier deep layer air flows
into the western portions of the area in the afternoon, then
remainder of the area in the early evening.
A warm front which currently extends from the surface low into the
extreme north central Gulf lifts northward through the forecast area
this evening into the overnight hours, then stalls across central
Mississippi and central Alabama near the northern periphery of the
forecast area. With the passage of the warm front, a pronounced
veered pattern is seen in model soundings along with a strengthening
low level jet results in 0-3 km helicity values of 400-600 m2/s2.
While instability will initially be limited due to unfavorable lapse
rates seen in model soundings from 850-600 mb, layer lifting from
the strong deep layer lift quickly improves these lapse rates
resulting in MLCAPE values of 500-1000 J/kg, potentially higher,
being realized by 12Z Saturday. Convection that develops along or
in the wake of the warm front will have the potential to produce
damaging winds, large hail and isolated tornadoes, and elevated
convection north of the warm front may have the potential for large
hail and damaging winds.
In response to the strong deep layer lift, a secondary surface low
is expected to have developed on the warm front as it moves into
central Mississippi. This secondary surface low then continues
across central Alabama along the quasi-stationary warm front during
the late night into early Saturday morning hours before continuing
into Georgia later Saturday morning. A squall line develops in
response to the secondary surface low and moves across the forecast
area late tonight into mid Saturday morning, with additional
convective development possible in the wake of the squall line until
the drier deep layer air flows into the area. All three modes of
severe weather (damaging winds, large hail, isolated tornadoes) will
be possible with the squall line. Surface winds will veer to the
southwest early Saturday morning to later in the morning, with the
low level jet gradually weakening, which in turn results in helicity
values dropping to 150-200 m2/s2 by noon Saturday. Although the
helicity values will be slowly decreasing, and continue to do so
through the afternoon hours, 0-6 km bulk shear values remain high
(50-65 knots) while MLCAPE values continue to trend higher reaching
1000-2000 J/kg, potentially higher, which also continue through the
afternoon. This continues to indicate an environment supportive of
all three modes of severe weather through at least midday, after
which the environment gradually transitions to more of a damaging
wind threat in the afternoon.
The severe weather threat finally comes to an end as the drier deep
layer air flows into the area followed by the passage of the cold
front. Dry conditions develop for the entire area Saturday night
which continue into Sunday. Have issued a Flash Flood Watch for
the interior counties from 1 am tonight until 1 pm Saturday due to
the potential for training convection with heavy rainfall to lead
to flooding. A Wind Advisory remains in effect for the coastal
portions of the coastal counties from 1 am tonight until 7 pm
Saturday due to frequent wind gusts to 35 mph. A High Surf
Advisory remains in effect until 5 am Sunday morning due to large
breaking waves of 5 to 6 feet in the surf zone. A High Risk of rip
currents remains in effect until 7 am Monday morning. /29
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flash Flood Watch through Saturday afternoon for ALZ051>058.
Wind Advisory until 7 PM CDT Saturday for ALZ263>266.
High Rip Current Risk through Monday morning for ALZ265-266.
High Surf Advisory until 5 AM CDT Sunday for ALZ265-266.
FL...Wind Advisory until 7 PM CDT Saturday for FLZ202-204-206.
High Rip Current Risk through Monday morning for FLZ202-204-206.
High Surf Advisory until 5 AM CDT Sunday for FLZ202-204-206.
MS...Flash Flood Watch through Saturday afternoon for MSZ067-075-076.
GM...Small Craft Advisory until 10 PM CDT Saturday for GMZ631-632-650-
655-670-675.
Small Craft Advisory until 7 PM CDT Saturday for GMZ630-633>636.
&&
This product is also available on the web at:
http://weather.gov/mobIn the hours before
Special weather statement, Apr 23, 9:00 PM CDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Mobile AL
900 PM CDT Fri Apr 23 2021
ALZ261-MSZ075-076-078-079-240245-
Mobile Inland AL-Stone MS-Perry MS-Greene MS-George MS-
900 PM CDT Fri Apr 23 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN MOBILE...GEORGE...SOUTHERN PERRY...SOUTHERN GREENE AND
NORTHERN STONE COUNTIES UNTIL 945 PM CDT...
At 900 PM CDT, the strong thunderstorm was located 4 miles west of
Wiggins, moving east at 65 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Wiggins, Lucedale, Leakesville, Perkinston and McLain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3091 8934 3091 8914 3101 8914 3132 8851
3087 8834 3075 8934
TIME...MOT...LOC 0200Z 251DEG 58KT 3087 8920
CGALSpecial weather statement, Apr 23, 9:44 PM CDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Mobile AL
944 PM CDT Fri Apr 23 2021
MSZ067-075-076-240330-
Perry MS-Greene MS-Wayne MS-
944 PM CDT Fri Apr 23 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN PERRY...WAYNE AND NORTHERN GREENE COUNTIES UNTIL 1030 PM
CDT...
At 943 PM CDT, the strong thunderstorm was located over Petal, moving
east at 65 mph.
Dime size hail and wind gusts in excess of 40 mph will be possible
with this storm.
Locations impacted include...
Waynesboro, Richton, Clara, New Augusta, State Line and Buckatunna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3143 8915 3143 8894 3166 8894 3182 8864
3150 8845 3137 8845 3116 8914
TIME...MOT...LOC 0243Z 247DEG 55KT 3132 8925
CGALSpecial weather statement, Apr 23, 11:09 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
1109 PM CDT Fri Apr 23 2021
MSZ067-075-076-240500-
Perry MS-Greene MS-Wayne MS-
1109 PM CDT Fri Apr 23 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
PERRY...SOUTHWESTERN WAYNE AND NORTHWESTERN GREENE COUNTIES UNTIL
MIDNIGHT CDT...
At 1108 PM CDT, a strong thunderstorm was located near Sunrise, or 4
miles southeast of Hattiesburg, moving east at 45 mph.
Nickel size hail and wind gusts in excess of 40 mph will be possible
with this storm.
Locations impacted include...
Richton, Beaumont and New Augusta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3143 8915 3143 8894 3152 8894 3158 8870
3112 8863 3111 8915
TIME...MOT...LOC 0408Z 257DEG 40KT 3128 8925
CGALThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 7:48 PM CDT | Flash Flood Watch | MOB | Baldwin, Butler, Choctaw, Clarke, Conecuh, Covington and 6 more | 17 hr |
| Apr 24, 3:10 AM CDT | Severe Thunderstorm Warning | MOB | Washington | 65 min |
| Apr 24, 3:48 AM CDT | Areal Flood Advisory | MOB | Clarke, Washington | 4 hr |
| Apr 24, 3:51 AM CDT | Severe Thunderstorm Warning | MOB | Clarke, Monroe, Washington | 39 min |
| Apr 24, 4:25 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Clarke, Mobile, Monroe, Washington | 50 min |
| Apr 24, 4:27 AM CDT | Tornado Warning | MOB | Washington | 13 min |
| Apr 24, 4:31 AM CDT | Severe Thunderstorm Warning | MOB | Butler, Clarke, Conecuh, Monroe | 44 min |
| Apr 24, 4:49 AM CDT | Special Marine Warning | MOB | 56 min | |
| Apr 24, 5:09 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Butler, Clarke, Conecuh, Covington, Escambia and 2 more | 51 min |
| Apr 24, 5:14 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 46 min |
| Apr 24, 5:42 AM CDT | Special Marine Warning | MOB | 93 min | |
| Apr 24, 5:42 AM CDT | Special Weather Statement | MOB | Wilcox | 48 min |
| Apr 24, 5:51 AM CDT | Severe Thunderstorm Warning | MOB | Butler, Conecuh, Covington, Crenshaw, Escambia | 54 min |
| Apr 24, 5:57 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 63 min |
| Apr 24, 6:20 AM CDT | Flash Flood Warning | MOB | Baldwin, Mobile | 4 hr |
| Apr 24, 6:21 AM CDT | Tornado Warning | MOB | Covington, Crenshaw | 24 min |
| Apr 24, 6:42 AM CDT | Severe Thunderstorm Warning | MOB | Conecuh, Covington, Crenshaw, Escambia | 48 min |
| Apr 24, 6:58 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 47 min |
| Apr 24, 7:00 AM CDT | Special Weather Statement | MOB | Mobile | 30 min |
| Apr 24, 7:30 AM CDT | Special Weather Statement | MOB | Covington | 45 min |
| Apr 24, 9:22 AM CDT | Flash Flood Warning | MOB | Clarke | 6 hr |
| Apr 24, 11:16 AM CDT | Flash Flood Warning | MOB | Mobile | 5 hr |
| Apr 24, 11:21 AM CDT | Special Weather Statement | MOB | Escambia | 39 min |
| Apr 24, 12:37 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Mobile, Washington | 38 min |
| Apr 24, 12:46 PM CDT | Severe Thunderstorm Warning | MOB | Covington | 44 min |
| Apr 24, 12:56 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Clarke, Mobile, Monroe, Washington | 39 min |
| Apr 24, 1:17 PM CDT | Tornado Warning | MOB | Covington | 18 min |
| Apr 24, 1:19 PM CDT | Severe Thunderstorm Warning | MOB | Conecuh, Escambia, Monroe | 45 min |
| Apr 24, 1:55 PM CDT | Severe Thunderstorm Warning | MOB | Covington | 26 min |
| Apr 24, 2:29 PM CDT | Severe Thunderstorm Warning | MOB | Conecuh, Monroe | 46 min |
| Apr 24, 2:52 PM CDT | Tornado Warning | MOB | Conecuh | 38 min |
| Apr 24, 2:58 PM CDT | Special Weather Statement | MOB | Choctaw | 47 min |
| Apr 24, 3:15 PM CDT | Severe Thunderstorm Warning | MOB | Clarke | 45 min |
| Apr 24, 3:20 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Covington, Crenshaw | 40 min |
| Apr 24, 3:27 PM CDT | Tornado Warning | MOB | Clarke | 25 min |
| Apr 24, 3:41 PM CDT | Severe Thunderstorm Warning | MOB | Monroe, Wilcox | 49 min |
| Apr 24, 3:43 PM CDT | Areal Flood Warning | MOB | Choctaw, Clarke, Monroe, Washington, Wilcox | 2 hr |
| Apr 24, 3:43 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Washington | 47 min |
| Apr 24, 3:46 PM CDT | Tornado Warning | MOB | Monroe, Wilcox | 44 min |
| Apr 24, 3:59 PM CDT | Severe Thunderstorm Warning | MOB | Washington | 46 min |
| Apr 24, 4:05 PM CDT | Areal Flood Warning | MOB | Butler, Conecuh, Covington, Crenshaw, Monroe, Wilcox | 4 hr |
| Apr 24, 4:10 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Conecuh, Monroe | 50 min |
| Apr 24, 4:10 PM CDT | Tornado Warning | MOB | Monroe, Wilcox | 35 min |
| Apr 24, 4:28 PM CDT | Tornado Warning | MOB | Butler | 27 min |
| Apr 24, 4:32 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Washington | 43 min |
| Apr 24, 4:34 PM CDT | Severe Thunderstorm Warning | MOB | Washington | 20 min |
| Apr 24, 4:47 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Covington, Crenshaw | 43 min |
| Apr 24, 4:51 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Conecuh, Monroe | 39 min |
| Apr 24, 4:54 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Crenshaw | 51 min |
| Apr 24, 4:59 PM CDT | Severe Thunderstorm Warning | MOB | Monroe | 46 min |
| Apr 24, 5:20 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 40 min |
| Apr 24, 5:21 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Covington, Crenshaw | 39 min |
| Apr 24, 5:24 PM CDT | Severe Thunderstorm Warning | MOB | Conecuh, Monroe | 66 min |
| Apr 24, 5:56 PM CDT | Severe Thunderstorm Warning | MOB | Covington, Crenshaw | 64 min |
| Apr 24, 5:57 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 48 min |
| Apr 24, 6:05 PM CDT | Areal Flood Warning | MOB | Conecuh, Covington | 110 min |
| Apr 24, 6:24 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Conecuh, Escambia, Monroe | 29 min |
| Apr 24, 6:27 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Escambia | 48 min |
| Apr 24, 6:29 PM CDT | Severe Thunderstorm Warning | MOB | Conecuh | 31 min |
| Apr 24, 6:33 PM CDT | Areal Flood Warning | MOB | Baldwin, Conecuh, Covington, Escambia, Mobile, Monroe | 3 hr |
| Apr 24, 7:44 AM CDT | Severe Thunderstorm Warning | MOB | Okaloosa, Santa Rosa | 46 min |
| Apr 24, 8:24 AM CDT | Areal Flood Advisory | MOB | Escambia, Okaloosa, Santa Rosa | 111 min |
| Apr 24, 8:29 AM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 16 min |
| Apr 24, 9:51 AM CDT | Special Weather Statement | MOB | Okaloosa | 39 min |
| Apr 24, 10:01 AM CDT | Tornado Warning | MOB | Okaloosa | 14 min |
| Apr 24, 10:14 AM CDT | Special Weather Statement | MOB | Okaloosa, Santa Rosa | 46 min |
| Apr 24, 10:19 AM CDT | Flash Flood Warning | MOB | Okaloosa | 4 hr |
| Apr 24, 10:39 AM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 36 min |
| Apr 24, 11:09 AM CDT | Special Weather Statement | MOB | Santa Rosa | 51 min |
| Apr 23, 9:00 PM CDT | Special Weather Statement | MOB | George, Greene, Stone | 45 min |
| Apr 23, 9:44 PM CDT | Special Weather Statement | MOB | Wayne | 46 min |
| Apr 24, 1:12 AM CDT | Severe Thunderstorm Warning | MOB | Greene, Perry | 63 min |
| Apr 24, 2:10 AM CDT | Severe Thunderstorm Warning | MOB | Greene, Perry | 65 min |
| Apr 24, 2:23 AM CDT | Areal Flood Advisory | MOB | Greene, Perry | 3 hr |
| Apr 24, 3:26 AM CDT | Flash Flood Warning | MOB | Greene, Perry | 5 hr |
| Apr 24, 3:49 AM CDT | Severe Thunderstorm Warning | MOB | George, Greene, Perry, Stone | 41 min |
| Apr 24, 9:42 AM CDT | River Flood Warning | MOB | George, Greene, Wayne | 21 days |
| Apr 24, 9:44 AM CDT | River Flood Warning | MOB | George, Greene, Perry | 6 days |
| Apr 24, 9:46 AM CDT | River Flood Warning | MOB | George, Greene, Jackson | 21 days |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.